Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Charleston, SC

July 29, 2013Candler County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 29, 2013, 6:34 PM EDT for Candler County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 6:34 PM EDT (22:34 UTC)
Expired
Jul 29, 2013, 9:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WGUS52 KCHS 292234
FFWCHS
GAC043-300130-
/O.NEW.KCHS.FF.W.0031.130729T2234Z-130730T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 930 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR ALINE...OR ABOUT 9 MILES WEST OF
  METTER...MOVING SOUTHEAST AT 15 MPH.

  2 TO 3 INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF SOUTHERN        
  CANDLER COUNTY ALREADY TODAY...AND ANOTHER 2 INCHES IS POSSIBLE IN 
  THE NEXT HOUR...CAUSING FLOODING OF VULENRABLE ROADS TO THE POINT  
  WHERE THEY COULD BECOME IMPASSABLE.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  ALINE...METTER...PULASKI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DITCHES SURROUNDING ROADWAYS ARE ALREADY NEAR CAPACITY IN SOME 
PLACES...AND THE ADDITIONAL RAIN EXPECTED WILL CAUSE RAPID WATER 
INCREASES ON ROADS. LOW LYING PROPERTY NEAR FULL DITCHES AND CREEKS 
COULD BECOME FLOODED AND ACCESS TO MAIN ROADS MAY BE CUT OFF FOR A 
WHILE. 

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER 
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ADDITIONALLY... 
LIGHTNING MAY KNOCK OUT ELECTRICITY...SIGNIFICANTLY REDUCING 
VISIBILITY AFTER SUNSET. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE 
AND LESS THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. 
FLOODING IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE 
UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART 
CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3243 8219 3248 8218 3249 8217 3242 8193
      3228 8197 3232 8224 3234 8224 3235 8225

$$
2 follow-up statements
768 
WGUS72 KCHS 292325
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT MON JUL 29 2013

GAC043-300130-
/O.CON.KCHS.FF.W.0031.000000T0000Z-130730T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANDLER GA-
725 PM EDT MON JUL 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
CANDLER COUNTY...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THIS STORM WAS LOCATED 17 MILES NORTHWEST OF ALINE...OR ABOUT 6 MILES
SOUTHWEST OF SWAINSBORO...MOVING SOUTHEAST AT 15 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND ALINE...METTER AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3243 8219 3248 8218 3249 8217 3242 8193
      3228 8197 3232 8224 3234 8224 3235 8225

$$
327 
WGUS72 KCHS 300101
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT MON JUL 29 2013

GAC043-300111-
/O.CAN.KCHS.FF.W.0031.000000T0000Z-130730T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANDLER GA-
901 PM EDT MON JUL 29 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CANDLER COUNTY...

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3243 8219 3248 8218 3249 8217 3242 8193
      3228 8197 3232 8224 3234 8224 3235 8225

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:32 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 3:32 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT MON JUL 29 2013

.SYNOPSIS...
A WEAK INLAND SURFACE TROUGH...OFFSHORE HIGH PRESSURE AND A MID AND
UPPER LEVEL TROUGH WILL PERSIST THROUGH THURSDAY. HIGH PRESSURE WILL
SLOWLY STRENGTHEN FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THROUGH EARLY THIS EVENING...CONVECTION IS ONGOING AND WILL
INCREASE IN AREAL COVERAGE...DRIVEN BY THE SEA BREEZE...AN INLAND
STATIONARY FRONT OFF TO THE NEARBY NW AND VARIOUS DEVELOPING
MESO-SCALE BOUNDARIES. MEANWHILE THERE IS A DECENT SHORT WAVE
EMBEDDED WITHIN THE WEST AND NW FLOW ALOFT THAT WILL MOVE THROUGH BY
00Z. THE END RESULT WILL BE FOR SCATTERED SHOWERS AND T-STORMS TO
OCCUR THROUGH SUNSET...WITH THE HIGHEST PROBABILITIES OF 40-50
PERCENT TO OCCUR INLAND.

WHILE OUR LAPSE RATES ARE NOT THAT IMPRESSIVE...THERE ARE SOME
NOTICEABLE THERMODYNAMICS THAT WILL BE AVAILABLE AS PER SOUNDINGS
AND THE SPC MESO-ANALYSIS PAGE. SBCAPES ARE AS HIGH AS 3500
J/KG...LIFTED INDICES ARE -6 TO -8C...NORMALIZED CAPE VALUES ARE
NEAR 0.2 J/KG SUGGESTIVE OF DECENT UPWARD PARCEL ACCELERATIONS.
DCAPES RANGE FROM ABOUT 700-1000 J/KG AND THE WET MICROBURST
SEVERITY INDEX IS CLOSE TO 70. WE WILL HOLD ONTO THE MENTION OF
ISOLATED SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. IN
ADDITION...PWATS ARE CLOSE TO 2 INCHES...AND THE STORM MOTION TO THE
EAST IS NO MORE THAN AROUND 10 KT. THIS SUPPORTS THE POTENTIAL FOR
LOCALIZED FLOODING AS WELL INTO THIS EVENING.

FOR TONIGHT...THE NOSE OF THE UPPER LEVEL JET ACCOMPANIED BY A
WEAKENING SHORT WAVE WORKING ITS WAY ACROSS THE OHIO/TENNESSEE
VALLEYS WILL MOVE IN THIS EVENING AND SHOULD MAINTAIN AT LEAST SOME
CONVECTION THROUGH THE LATE EVENING HOURS. HOWEVER...INCREASING CINH
BY 03Z AND THE NOCTURNAL STABILIZATION WILL ALLOW FOR LINGERING
ISOLATED TO SCATTERED SHOWERS AND T-STORMS TO WIND DOWN BY MIDNIGHT.
THEREAFTER...OUR ATTENTION SHIFTS TO THE ATLANTIC WATERS WHERE
OVERNIGHT CONVECTION WILL FORM. WE FEEL THAT THE MAJORITY OF ANY
LATE NIGHT SHOWERS AND T-STORMS WILL REMAIN IN THE OCEAN...BUT THERE
MIGHT BE JUST ENOUGH LOW LEVEL CONVERGENCE WITHIN THE SOUTH TO SW
SYNOPTIC FLOW TO ALLOW FOR A FEW TO REACH COASTAL CHARLESTON.
PROBABILITIES THOUGH WILL BE HELD UNDER 15 PERCENT SINCE THE
DEPTH/STRENGTH OF THE ONSHORE TRAJECTORIES IS LIMITED.

NONE OF THE HIGH RESOLUTION MODELS ARE BULLISH ON FOG
DEVELOPING...BUT SOME OF THE MOS GUIDANCE HITS THE VISIBILITIES
INLAND QUITE HARD LATE...WITH CAT 1 VISIBILITIES. THERE CERTAINLY
WILL BE SOME FOG IN LOCATIONS THAT HAVE EXPERIENCED RAIN...BUT
COVERAGE IS NOT ENOUGH TO WARRANT INCLUDING AT THIS TIME.

ALTHOUGH WE HAVE ADJUSTED THE TEMP CURVE TO ACCOUNT FOR RAIN-COOLED
CONDITIONS...LOWEST TEMPS WILL BE WHERE THEY HAVE BEEN THE PAST
SEVERAL WEEKS. LOWER AND MIDDLE 70S JUST ABOUT EVERYWHERE...COOLEST
ALONG THE NW TIER.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...A GENERAL SUMMERTIME PATTERN IS ANTICIPATED AS THE AREA
REMAINS ALONG THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE AT THE SFC
WHILE MID LVL RIDGING EXPANDS FROM THE DEEP SOUTH OVER THE
SOUTHEASTERN UNITED STATES. WEAK DOWNSLOPING WINDS OFF THE SFC ALONG
HIGH PRESSURE OVER THE FORECAST AREA SHOULD KEEP A RELATIVELY DRY
FORECAST THROUGH THE MORNING. WEAK MID/UPPER LVL WIND FIELDS ALONG
WITH LIGHT SOUTH/SOUTHEAST WINDS AT SFC WILL LIKELY LEAD TO AN
INLAND MOVING SEABREEZE WITH A FEW SHOWERS AND/OR THUNDERSTORMS INTO
THE EVENING HOURS AS IT ADVANCES INLAND. ACTIVITY WILL LIKELY
DIMINISH WITHIN A FEW HOURS OF SUNSET AS DIURNAL HEATING IS LOST.
1000-850MB THICKNESSES SUPPORT OVERALL HIGH TEMPS IN THE UPPER 80S
TO LOWER 90S...HIGHEST OVER INLAND SOUTHEAST GEORGIA. OVERNIGHT LOWS
WILL RANGE IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST.

WEDNESDAY...A SFC TROUGH OF LOW PRESSURE SHOULD ENHANCE CONVERGENCE
OVER THE MIDLANDS...AND LEAD TO INCREASING PRECIP CHANCES OVER
INLAND AREAS BY LATE MORNING AS ACTIVITY GRADUALLY SHIFTS SOUTHEAST
WITH A LEADING H5 SHORTWAVE. BY THE AFTERNOON...ISENTROPIC ASCENT
AHEAD OF THE TROUGH WILL LIKELY PRODUCE SOME CLOUD COVER...LIMITING
OVERALL HIGH TEMPS TO THE MID/UPPER 80S OVER SOUTHEAST SOUTH
CAROLINA AND UPPER 80S TO AROUND 90 OVER SOUTHEAST GEORGIA. DESPITE
THE INCREASING CLOUD COVER...PRECIP COVERAGE WILL LIKELY EXPAND
DURING THE AFTERNOON/EVENING WITH INCREASED CONVERGENCE FROM THE H5
SHORTWAVE SLIDING TO THE COAST AND A SEABREEZE ADVANCING INLAND.
ALTHOUGH MID LVL LAPSE RATES DO NOT APPEAR FAVORABLE FOR WIDESPREAD
SEVERE WEATHER...WEAK WIND FIELDS ALONG WITH PWATS BETWEEN 2.0 TO
2.25 INCHES SUPPORT SLOW MOVING PULSE TYPE THUNDERSTORMS CAPABLE
OF PRODUCING HEAVY RAINFALL.

THURSDAY...MID LVL RIDGING OVER THE DEEP SOUTH WILL GRADUALLY SLIDE
WEST AS A MORE PRONOUNCED TROUGH SHIFTS OVER THE MID ATLANTIC AND
SOUTHEASTERN STATES BEHIND A LEADING H5 SHORTWAVE. CHANCES OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE
EVENING AS A WEAK SFC TROUGH BECOMES ELONGATED AND PERSISTS ALONG
THE SOUTHEAST COAST WHILE TEMPS PEAK IN THE MID/UPPER 80S UNDER
PARTLY CLOUDY SKIES. THE POSITION OF THE SFC TROUGH SUGGESTS THAT
MOST PRECIP SHOULD REMAIN FOCUSED ALONG COASTAL COUNTIES DURING THE
AFTERNOON...BEFORE GRADUALLY SHIFTING OFFSHORE IN THE EVENING. WEAK
WIND FIELDS AND PWATS NEAR 2.0 INCHES FAVOR SLOW MOVING SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ZONAL FLOW FRIDAY INTO SATURDAY ACCOMPANIED BY SURFACE RIDGING WILL
SUPPORT A SLIGHT WARMING TREND WITH LESSER RAIN CHANCES. UPPER
HEIGHTS BEGIN TO FALL SUNDAY INTO MONDAY WITH A SURFACE TROUGH
REDEVELOPING. CLOUDS AND PRECIP WILL INCREASE A BIT AS A RESULT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND
STRENGTH THIS AFTERNOON INTO THIS EVENING...DRIVEN SEVERAL MESO-
SCALE BOUNDARIES...THE SEA BREEZE AND SHORT WAVES ALOFT. WITH A
STORM MOTION TOWARD THE EAST WE FEEL CONFIDENT ENOUGH THAT THE
TERMINALS WILL BE IMPACTED INTO THIS EVENING. MVFR CONDITIONS WILL
BE OCCASIONALLY LIKELY AND ALTHOUGH WE HAVE NOT SHOWN IT WITH THE
18Z TAFS...THERE COULD BE GUSTY WINDS IF A STRONGER CELL OCCURS AT
THE AIRFIELDS.

CONDITIONS WILL TURN OUT TO BE MAINLY VFR TONIGHT THROUGH 18Z
TUESDAY...ALTHOUGH THERE IS A LOW-END CHANCE OF MVFR VISIBILITIES
IN FOG CLOSE TO DAYBREAK AND/OR ISOLATED CONVECTION EARLY TUESDAY
AFTERNOON.

EXTENDED AVIATION OUTLOOK...MODERATE CHANCES FOR MVFR CEILINGS ON
WEDNESDAY INTO EARLY THURSDAY. OTHERWISE...PERIODIC RESTRICTIONS IN
VISIBILITY AND CEILING ARE EXPECTED FROM AFTERNOON/EVENING SHOWERS
AND TSTMS.

&&

.MARINE...
TONIGHT...THE COASTAL WATERS WILL BE SITUATED BETWEEN ATLANTIC HIGH
PRESSURE TO THE EAST AND SE...WITH A STATIONARY FRONT INLAND TO THE
WEST AND NW. EVEN WITH A VERY SUBTLE NOCTURNAL SURGE SOUTH AND SW
WINDS WILL REACH NO MORE THAN 10-15 KT. SEAS WILL HOLD FAIRLY STEADY
AROUND 2 TO 3 FT. ISOLATED TO SCATTERED SHOWERS AND T-STORMS WILL
OCCUR...A FEW OF WHICH WILL PRODUCE GUSTY WINDS...HEAVY RAINS AND
LIGHTNING STRIKES.

TUESDAY THROUGH SATURDAY...CONDITIONS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY LEVELS WITH ATLANTIC HIGH PRESSURE OVER THE WATERS.
IN GENERAL...SOUTHERLY WINDS WILL PREVAIL AND REMAIN AT OR BELOW 10
KTS WHILE SEAS RANGE BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA
WATERS. BY THURSDAY...SOUTHERLY WINDS WILL INCREASE TO AROUND 15 KTS
AS THE PRESSURE GRADIENT BECOMES ENHANCED OVER NORTHERN SC WATERS ALONG
THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE AND A SURFACE TROUGH
INLAND. CONDITIONS WILL CONTINUE TO SLOWLY DETERIORATE INTO THE
WEEKEND AS A SURFACE TROUGH APPROACHES THE WATERS. HOWEVER...SMALL
CRAFT ADVISORY CONDITIONS ARE STILL NOT ANTICIPATED THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jul 29, 3:44 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT MON JUL 29 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-301945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
344 PM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS AND HEAVY RAINFALL...THIS AFTERNOON INTO
TONIGHT...ISOLATED THUNDERSTORMS COULD PRODUCE TORRENTIAL
RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED THUNDERSTORMS
COULD ALSO BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60
MPH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR THE INTERNET
FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-301945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 PM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 5:34 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT MON JUL 29 2013

SCZ043>045-050-292200-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
534 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIDGEVILLE TO
PARKERS FERRY...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GETTYSVILLE...GIVHANS...SUMMERVILLE AIRPORT...CLUBHOUSE CROSSROADS...
LOTTS CROSSROADS...CANAAN...SLANDS BRIDGE...SLANDSVILLE...NEW HOPE...
NEW HOPE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3316 8000 3269 8011 3276 8049 3318 8034
TIME...MOT...LOC 2134Z 276DEG 16KT 3310 8030 3278 8040
Special weather statement, Jul 29, 5:35 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT MON JUL 29 2013

SCZ043>045-050-292200-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
535 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIDGEVILLE TO
PARKERS FERRY...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GETTYSVILLE...GIVHANS...SUMMERVILLE AIRPORT...CLUBHOUSE CROSSROADS...
LOTTS CROSSROADS...CANAAN...SLANDS BRIDGE...SLANDSVILLE...NEW HOPE...
SUMMERVILLE...DELMAR CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3316 8000 3269 8011 3276 8049 3318 8034
TIME...MOT...LOC 2134Z 276DEG 16KT 3310 8030 3278 8040
Local storm report, Jul 29, 6:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     4 ESE SLANDS BRIDGE     32.95N  80.20W
07/29/2013                   DORCHESTER         SC   911 CALL CENTER

            TREE DOWN REPORTED AT THE 4800 BLOCK OF ASHLEY RIVER
            ROAD.

&&

EVENT NUMBER CHS1300730

TIMTE
Local storm report, Jul 29, 6:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 WSW LADSON            32.97N  80.14W
07/29/2013  M2.31 INCH       DORCHESTER         SC   TRAINED SPOTTER

            SPOTTER REPORTED 2.31 INCHES OF RAIN FALLING IN ONE
            HOUR ON LADSON ROAD.

&&

EVENT NUMBER CHS1300731

TIMTE
Local storm report, Jul 29, 6:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     3 ESE SLANDS BRIDGE     32.95N  80.21W
07/29/2013                   DORCHESTER         SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED TREE IN ROADWAY AT THE
            INTERSECTION OF BEECH HILL ROAD AND BACONS BRIDGE ROAD.

&&

EVENT NUMBER CHS1300732

TIMTE
Local storm report, Jul 29, 6:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      CROWFIELD PLANTATION    33.02N  80.07W
07/29/2013                   BERKELEY           SC   SOCIAL MEDIA

            WESTVIEW BLVD NEAR PINEVIEW ROAD AND ALL OF SPRING HALL
            ROAD BETWEEN WESTVIEW BLVD AND CROWFIELD BLVD IS CLOSED
            AND FLOODED. SEVERAL CARS ARE FLOODED.

&&

EVENT NUMBER CHS1300733

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:34 PM EDTAreal Flood AdvisoryCHSBulloch56 min
Jul 29, 5:27 PM EDTSpecial Weather StatementCHSCandler33 min
Jul 29, 6:17 PM EDTAreal Flood AdvisoryCHSCandler118 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.